Alert archive / Alabama / Small Craft Advisories in 2018
Small Craft Advisory 14, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Feb 28, 2018, 3:29 AM CST. It took effect at Mar 1, 2018, 12:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2018, 3:29 AM CST (09:29 UTC)
- In effect from
- Mar 1, 2018, 12:00 PM CST
- Expired
- Mar 2, 2018, 12:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
951 WHUS74 KMOB 280929 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 329 AM CST Wed Feb 28 2018 ...A Small Craft Advisory Has Been Issued for Unprotected Alabama and Western Florida Panhandle Waters... .Ahead of a front expected to move across area coastal waters late Thursday into Thursday night, onshore flow will become strong. GMZ650-655-670-675-281730- /O.NEW.KMOB.SC.Y.0014.180301T0600Z-180303T1600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 329 AM CST Wed Feb 28 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST SATURDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect from midnight tonight to 10 AM CST Saturday. * WINDS...Rising to around 20 knots. * WAVES/SEAS...Building to around 3 feet near shore and 6 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
7 follow-up statements
366 WHUS74 KMOB 281757 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1157 AM CST Wed Feb 28 2018 ...SMALL CRAFT ADVISORY CONTINUES FOR THE COASTAL WATERS THURSDAY AFTERNOON THROUGH SATURDAY MORNING... GMZ650-655-670-675-010200- /O.EXT.KMOB.SC.Y.0014.180301T1800Z-180303T1600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1157 AM CST Wed Feb 28 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON THURSDAY TO 10 AM CST SATURDAY... * WINDS...Southwest winds increasing to around 20 knots Thursday, becoming north Thursday night through Saturday morning. * WAVES/SEAS...Building to around 3 feet near shore and 6 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
183 WHUS74 KMOB 282105 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 305 PM CST Wed Feb 28 2018 ...SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR SOUTHERN MOBILE BAY...THE MISSISSIPPI SOUND... AND GULF WATERS OUT 60NM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... GMZ631-632-010515- /O.EXB.KMOB.SC.Y.0014.180301T1800Z-180302T1800Z/ Southern Mobile Bay-Mississippi Sound- 305 PM CST Wed Feb 28 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO NOON CST FRIDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect from noon Thursday to noon CST Friday. * WINDS...Southwest winds increasing to around 20 knots Thursday, becoming north Thursday night. * WAVES/SEAS...Building to around 1 to 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ650-655-670-675-010515- /O.EXT.KMOB.SC.Y.0014.180301T1800Z-180302T1800Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 305 PM CST Wed Feb 28 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO NOON CST FRIDAY... * WINDS...Southwest winds increasing to around 20 knots Thursday, becoming north Thursday night. * WAVES/SEAS...Building to around 3 feet near shore and 6 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
438 WHUS74 KMOB 010512 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1112 PM CST Wed Feb 28 2018 ...SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR SOUTHERN MOBILE BAY...THE MISSISSIPPI SOUND... AND GULF WATERS OUT 60NM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... GMZ631-632-650-655-670-675-011315- /O.CON.KMOB.SC.Y.0014.180301T1800Z-180302T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1112 PM CST Wed Feb 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO NOON CST FRIDAY... * WINDS...Southwest winds increasing to around 20 knots Thursday and gusty, becoming north Thursday night. * WAVES/SEAS...Building to around 3 feet near shore and 6 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
374 WHUS74 KMOB 010936 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 336 AM CST Thu Mar 1 2018 ...SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR SOUTHERN MOBILE BAY...THE MISSISSIPPI SOUND... AND GULF WATERS OUT 60NM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... GMZ631-632-650-655-670-675-011745- /O.CON.KMOB.SC.Y.0014.180301T1800Z-180302T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 336 AM CST Thu Mar 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON CST FRIDAY... * WINDS...Southwest winds increasing to around 20 knots Thursday and gusty, becoming north Thursday night. * WAVES/SEAS...Building to around 3 feet near shore and 6 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
649 WHUS74 KMOB 011715 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1115 AM CST Thu Mar 1 2018 ...SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR SOUTHERN MOBILE BAY...THE MISSISSIPPI SOUND... AND GULF WATERS OUT 60NM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... GMZ631-632-650-655-670-675-020115- /O.CON.KMOB.SC.Y.0014.180301T1800Z-180302T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1115 AM CST Thu Mar 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WINDS...Southwest winds around 20 knots today, becoming north around 20 knots this evening. * WAVES/SEAS...Around 3 feet near shore and 6 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
330 WHUS74 KMOB 020118 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 718 PM CST Thu Mar 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR SOUTHERN MOBILE BAY...THE MISSISSIPPI SOUND... AND GULF WATERS OUT 60NM THROUGH NOON FRIDAY... GMZ631-632-650-655-670-675-020930- /O.CON.KMOB.SC.Y.0014.000000T0000Z-180302T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 718 PM CST Thu Mar 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WINDS...North around 20 knots with occasional higher gusts. * WAVES/SEAS...Around 3 feet near shore and 6 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
357 WHUS74 KMOB 021207 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 607 AM CST Fri Mar 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... GMZ631-632-650-655-670-675-021800- /O.CON.KMOB.SC.Y.0014.000000T0000Z-180302T1800Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 607 AM CST Fri Mar 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...North around 20 knots with occasional higher gusts. * WAVES/SEAS...Around 3 feet near shore and 6 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Feb 27, 11:44 PM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Feb 27, 11:44 PM CST, 3 hours 45 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1144 PM CST Tue Feb 27 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 06Z issuance...VFR ceilings and visibilities will lower into the MVFR category overnight as low level moisture returns to the north central gulf coast region. Expect ceilings to lower to around 1500 feet by 09z. These MVFR ceilings should improve to VFR levels in the Mobile metro area around 19z, and in the Pensacola metro area to around 22z. Kept vicinity showers through much of the cycle. /22 && .PREV DISCUSSION... /issued 404 PM CST Tue Feb 27 2018/ NEAR TERM /Now Through Wednesday/...A nearly stationary front out over the Gulf just to the south of the forecast area this evening is expected to begin lifting back north as a warm front tonight. The warm front is expected to reach the coast late tonight or early Wednesday, then continue north through the day. Somewhat unsettled weather will return to the forecast area, with mostly cloudy skies and some scattered showers beginning late tonight and continuing into Friday. Best rain chances this evening will be over our western zones, primarily southeast MS zones, then a chance across the entire forecast area on Wednesday. Some patchy fog may develop over the near shore waters and land zones around Mobile Bay late tonight and early Wednesday. Lows in the 60s tonight and highs in the mid to upper 70s and even some lower 80s on Wednesday. 12/DS SHORT TERM /Wednesday night Through Friday night/...A warm and moist southerly flow continues Wednesday night ahead of an approaching cold front. A slight chance of showers can be expected overnight as the front approaches. The front moves quickly across the area on Thursday with scattered to numerous showers and isolated thunderstorms. Severe storms are not expected due to weak instability and shear. Once the front moves through, a much cooler and drier airmass will move into the area for the end of the week. /13 LONG TERM /Saturday Through Tuesday/...A drier and cooler airmass continues through Saturday as high pressure builds across the region. Winds become easterly late Saturday into Sunday as high pressure to our north slides east. Southerly flow returns early next week ahead of the next cold front. This will bring increasing moisture back into the area along with increasing rain chances late in the period as the front approaches the area. /13 MARINE...A nearly stationary front located over the northern Gulf will move ashore along the central Gulf coast as a warm front late tonight and early Wednesday, and then continue to lift slowly north as a warm front through early Thursday. This will bring a light to moderate onshore flow to the coastal waters into Thursday. Another storm system begins to develop well to the west of the marine area Wednesday night, with the associated cold front sweeping east across the coastal waters late Thursday afternoon and Thursday night, bringing a moderate to strong offshore flow in its wake on Friday. Flow then weakens and becomes more easterly Saturday into Saturday night. Small Craft Advisories may be required for most if not all of the marine area Thursday and Friday in association with the frontal passage, with winds and seas locally higher near scattered showers and thunderstorms. 12/DS && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Feb 27, 5:48 AM CST, 21 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 548 AM CST Tue Feb 27 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-281200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 548 AM CST Tue Feb 27 2018 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight There is a moderate risk of dangerous rip currents this afternoon through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Showers and thunderstorms are possible Wednesday night through Thursday. Strong to severe storms are not expected. There is a moderate risk of dangerous rip currents Wednesday through Thursday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Monday. GMZ630>636-650-655-670-675-281200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 548 AM CST Tue Feb 27 2018 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Moderate east to southeast winds will create hazardous conditions for small craft over unprotected waters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Moderate to at times strong winds are expected Wednesday through Friday, creating hazardous conditions for small craft.
Nearby
Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.